MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB; INTRODUCER CATHETER
Catalog Number CDC-21242-1A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one mac sheath and one guide wire, alongside the product lidstock, for evaluation.The dilator was not returned.Visual inspection of the guide wire revealed two gradual bends near the proximal end.Microscopic inspection confirmed the damage.Both welds were present and observed to be full and spherical.Visual inspection of the dilator could not be performed as it was not returned for analysis.The bends in the guide wire measured 430mm and 450mm from the distal end.The guide wire total length measured 456mm which is within the specifications per product drawing.The guide wire outer diameter (od) measured 0.84mm which is within the specifications per product drawing.Dimensional inspection of the dilator could not be performed as it was not returned for analysis.Functional inspection of the guide wire as performed per the instructions-for-use (ifu) provided with the kit which states, "thread tapered tip of dilator/access device assembly over spring-wire guide.Grasping near skin, advance assembly with slight twis ting motion to a depth sufficient to enter vessel." the guide wire was threaded through a lab inventory dilator with no resistance.Functional inspection of the dilator could not be performed as it was not returned for analysis.The customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed several bends in the guide wire.The returned guide wire met all relevant dimensional and functional requirements, and a device history record review based on sales history was performed with no relevant findings.The dilator was not returned, and thus the report of guide wire/dilator resistance could not be confirmed.Based on these circumstances, and without the dilator returned for analysis, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported "we received an arrowg+ard blue mac two-lumen central venous access (catheter) where the wire would not thread through the cannula".There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".

Brand Name
ARROW MAC KIT: 2L 9 FR DISTAL X 11.5 CM AGB
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
keona jones
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19790504
Report Number9680794-2024-00765
Device Sequence Number20605178
Product Code DYB
UDI-Device Identifier50801902116821
UDI-Public50801902116821
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberCDC-21242-1A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED
Patient SexUnknown